Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A family of abelian varieties rationally isogenous to no Jacobian


Author: James L. Parish
Journal: Proc. Amer. Math. Soc. 106 (1989), 1-7
MSC: Primary 11G10; Secondary 14H40, 14K07
MathSciNet review: 929427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {E_d}$, for any $ d \in {\mathbf{Q}}{(i)^*}$, be the curve $ {x^3} - dx{z^2} = {y^2}z$, and let $ g$ be any positive integer. It is shown that, if $ d$ is not a square in $ {\mathbf{Q}}(i)$ and $ g > 1$, the abelian variety $ E_d^g$ is not isogenous over $ {\mathbf{Q}}(i)$ to the Jacobian of any genus- $ g$ curve. The proof proceeds by showing that any curve whose Jacobian is isogenous to $ E_d^g$ over $ {\mathbf{Q}}(i)$ must be hyperelliptic, and then showing that no hyperelliptic curve can have Jacobian isogenous to $ E_d^g$ over $ {\mathbf{Q}}(i)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11G10, 14H40, 14K07

Retrieve articles in all journals with MSC: 11G10, 14H40, 14K07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0929427-1
PII: S 0002-9939(1989)0929427-1
Article copyright: © Copyright 1989 American Mathematical Society